MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572280
Medical Device Problem Codes Premature Activation (1484); Activation, Positioning or Separation Problem (2906); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if any further relevant information is identified, a supplemetal medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that an epic biliary stent was to be implanted to treat a 3cm malignant stricture in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, the stent started to deploy without manipulation while advancing through the scope prior to entering the ampulla.Reportedly, the stent was partially covered on the delivery system when it was removed from the patient.The procedure was completed with another epic biliary stent.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: device problem code 2906 captures the reportable event of stent partially deployed.Block h10: an epic biliary stent and delivery system were received for analysis.The stent was returned partially deployed.Visual examination of the returned device found kinks on the outer sheath of the delivery system.The stent was deformed.No other issues were noted to the stent and delivery system.The reported event of stent partially deployed was confirmed; the lock was noted to be in its manufacturing position which suggests that something else caused the sheath to move proximal.The observed failure of sheath bent/kinked most likely occur when the device was advanced along with the wire and there was resistance.It is possible that procedural factors such as the interaction with another device contributed to the resistance and could have caused the damages noted on the outer sheath.The damages likely caused the sheath to move proximal allowing part of the stent to be exposed.Additionally, the deformation of the stent suggests that the device snagged into something which caused it to come further out of the sheath.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Block h11: blocks f10 and h6 (device codes) have been corrected.
 
Event or Problem Description
It was reported to boston scientific corporation on september 03, 2020 that an epic biliary stent was to be implanted to treat a 3cm malignant stricture in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, the stent started to deploy without manipulation while advancing through the scope prior to entering the ampulla.Reportedly, the stent was partially covered on the delivery system when it was removed from the patient.The procedure was completed with another epic biliary stent.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10586831
Report Number3005099803-2020-04232
Device Sequence Number1257633
Product Code FGE
UDI-Device Identifier08714729896906
UDI-Public08714729896906
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2021
Device Model NumberM00572280
Device Catalogue Number7228
Device Lot Number0024924742
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2020
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight108